MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; RIGID RHINOSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; RIGID RHINOSCOPE
Model Number WA96200A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the rigid rhinoscope's optical system glass was broken.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.The device was returned to olympus for inspection.And the customer's complaint was confirmed.A third-party repair is suspected as the nosepiece on the mask, which is integrated in the ocular, is mounted the wrong way round.The ocular may have been completely replaced and the ocular lens damaged in the process.It was also found, that the labeling sleeve on the ocular is loose and can be rotated.This indicates, that the optics were dismantled for repair.There is a laser inscription on the sleeve, which is not from olympus.And confirms, the suspicion of a third-party repair.Based on the results of the investigation.It is likely, that the event occurred, due to a third-party repair was carried out.Whereby, the ocular was replaced and the errors found were included.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE
Common Device Name
RIGID RHINOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19383595
Report Number9610773-2024-01296
Device Sequence Number4036184
Product Code EOB
UDI-Device Identifier04042761070027
UDI-Public04042761070027
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA96200A
Device Lot Number737509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown